Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 5:45 PM EDT for Berkeley County, South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2018, 5:45 PM EDT (21:45 UTC)
- Expired
- Mar 20, 2018, 6:28 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 142 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 5:55 PM EDT | HAIL 0.88 | 3 Sw Pinopolis, SC | A TRAINED SPOTTER LOCATED NEAR PINOPOLIS REPORTED THAT PENNY TO NICKEL SIZED HAIL FELL. |
| Mar 20, 5:58 PM EDT | HAIL 1 | 1 Ese Moncks Corner, SC | BERKELEY CO WARNING POINT REPORTED QUARTER SIZE HAIL AT THE DISPATCH CENTER. TIME ESTIMTED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 12:43 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WUUS52 KCHS 202145
SVRCHS
SCC015-202245-
/O.NEW.KCHS.SV.W.0011.180320T2145Z-180320T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
545 PM EDT TUE MAR 20 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Berkeley County in southeastern South Carolina...
* Until 645 PM EDT
* At 545 PM EDT, a severe thunderstorm was located near Summerville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Summerville, Moncks Corner, Ladson, Bonneau, Jamestown, Southern
Lake Moultrie, Old Santee Canal State Park and Pinopolis.
This warning includes I-26 between mile markers 191 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
3324 7950 3325 7948 3323 7948 3324 7946
3321 7945 3321 7947 3318 7950 3303 8016
3314 8030 3340 7984
TIME...MOT...LOC 2145Z 249DEG 45KT 3309 8017
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
923
WWUS52 KCHS 202200
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
600 PM EDT TUE MAR 20 2018
SCC015-202245-
/O.CON.KCHS.SV.W.0011.000000T0000Z-180320T2245Z/
Berkeley SC-
600 PM EDT TUE MAR 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BERKELEY COUNTY...
At 600 PM EDT, a severe thunderstorm was located over Moncks Corner,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Summerville, Moncks Corner, Ladson, Bonneau, Jamestown, Southern Lake
Moultrie, Old Santee Canal State Park and Pinopolis.
This warning includes I-26 between mile markers 191 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
3324 7950 3325 7948 3323 7948 3324 7946
3321 7945 3321 7947 3318 7950 3303 8016
3314 8030 3340 7984
TIME...MOT...LOC 2200Z 231DEG 48KT 3323 8002
HAIL...1.00IN
WIND...60MPH
$$407
WWUS52 KCHS 202213
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
613 PM EDT TUE MAR 20 2018
SCC015-202245-
/O.CON.KCHS.SV.W.0011.000000T0000Z-180320T2245Z/
Berkeley SC-
613 PM EDT TUE MAR 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BERKELEY COUNTY...
At 613 PM EDT, a severe thunderstorm was located 11 miles northeast
of Moncks Corner, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Bonneau and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
3324 7950 3325 7948 3323 7948 3324 7946
3321 7945 3321 7947 3318 7950 3311 7982
3330 8002 3340 7984
TIME...MOT...LOC 2213Z 245DEG 43KT 3331 7987
HAIL...1.00IN
WIND...60MPH
$$972
WWUS52 KCHS 202228
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
628 PM EDT TUE MAR 20 2018
SCC015-202238-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-180320T2245Z/
Berkeley SC-
628 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY IS
CANCELLED...
Thunderstorms have weakened. The immediate risk for severe weather
has ended.
LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
3324 7950 3325 7948 3323 7948 3324 7946
3321 7945 3321 7947 3318 7950 3311 7982
3330 8002 3340 7984
TIME...MOT...LOC 2226Z 249DEG 45KT 3338 7966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:36 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 20, 4:36 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
436 PM EDT Tue Mar 20 2018
.SYNOPSIS...
A strong cold front will move offshore this evening, then high
pressure will build in through Friday. Another cold front could
impact the area this weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Late Afternoon/Early Evening: Latest radar trends indicate much of
the deep convection has shifted offshore in Southeast Georgia
and Southeast South Carolina, with the exception of some
showers/thunderstorms in McIntosh County in Georgia and
Charleston and Berkeley counties in Southeast South Carolina.
Activity in these counties should shift offshore in the next
hour or two. Although the severe weather threat will quickly
diminish into the evening, a few showers and/or thunderstorms
will remain possible until a sfc cold front sweeps through the
area. Deep moisture will shift offshore with the cold front by
late evening, putting an end to precip as dry air punches into
the area early tonight. Strong cold air advection behind the
front will lead to somewhat breezy conditions over all zones
through the overnight period. In general, west winds gusting
around 15-20 mph will be common. Even though winds will remain
elevated through the overnight period, skies will clear and cold
air advection should support temps that dip into the low/mid
40s late.
Lake Winds: Strong cold air advection behind a departing cold front
will support low-lvl mixing late tonight. Gusty west/northwest winds
will be strong enough to support a Lake Wind Advisory starting
shortly after midnight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A powerful upper low will rotate through the Mid-Atlantic region
on Wednesday, with cool surface high pressure building over the
Southeast. Some wrap around moisture may bring some
stratocumulus to the Tri-County area Wednesday afternoon,
otherwise sunny skies are expected. Strong cold air advection
will be somewhat offset by downslope flow though highs will only
reach the upper 50s to lower 60s. Deep mixing to 5-6 kft in
concert with 30-40 kt boundary layer winds will result in breezy
conditions across the area. 20-30 mph with gusts to 35 mph are
expected.
Wednesday night temps will drop into the middle to upper 30s
across the area under cold air advection, however with surface
winds remaining above 5 kt the chance for frost is greatly
reduced.
High temps will begin a gradual rise Thursday into Friday as the
surface high shifts southeast and begins to modify. Temps will
reach the mid/upper 60s by Friday. Thursday morning we again
expect lows to dip into the mid 30s inland due to cold advection
and radiational cooling. Wind speeds expected to be a bit
lighter so we could be looking at frost concerns in some rural
inland spots.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure is expected to prevail through much of the weekend.
There are some model discrepancies on Sunday, but general consensus
is that a cold front will approach from the north and will then drop
through the forecast area Sunday night. A wedge-like setup looks to
develop on Monday. Rain chances will accompany the front, although
it looks that rainfall totals will not amount to too much.
Temperatures will be near normal.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will likely impact both KCHS and KSAV
through about 00Z with MVFR/IFR conditions possible. For now
indicated winds gusts in thunderstorms up to 30 to 35 knots.
However, stronger winds and perhaps some hail could impact the
terminals mainly between 19Z and 23Z. A more near term TAF update
would be needed if worse conditions become expected at either
terminal.
As the cold front moves offshore this evening, drier and more stable
air will arrive along with some gusty westerly winds. Quite strong
west-northwest winds are expected after 14Z Wednesday as mixing
deepens in the wake of a strong departing area of low pressure.
Extended Aviation Outlook: VFR through Saturday. MVFR ceilings
possible Sunday as a front drops into the area. Breezy
conditions expected on Wednesday.
&&
.MARINE...
This Evening and Tonight: A cold front will shift offshore this
evening with strong cold air advection in it's wake. Expect conditions
to deteriorate over all coastal waters tonight as mixing taps
into fairly strong low-lvl wind fields. Given the setup, all
Gale Watches have been upgraded to Gale Warnings overnight,
beginning in offshore Georgia waters at 10 pm and the remainder
nearshore waters outside the CHS Harbor at 2 am. Seas will also
build through the overnight period, becoming as high as 4-6 ft
in nearshore waters and 6-9 ft in offshore Georgia waters.
Strong to severe thunderstorms are expected into evening hours ahead
of a cold front expected to shift offshore this evening. Mariners
should be prepared for damaging wind gusts, isolated waterspouts,
frequent lightning and heavy rains.
Strong cold air advection will continue Wednesday into Wednesday
night as high pressure builds southeast over the waters.
Frequent gusts to gale force are expected over the coastal waters
beyond approximately 15 nm from shore where water temperatures
are a bit warmer, mainly Wednesday into Wednesday evening before
low-level winds drop off considerably. A short period of Small
Craft Advisory winds is possible late Wednesday night into
Thursday morning before conditions drop below advisory
thresholds. We show a Gale Warning for all but Charleston Harbor
running through Wednesday evening/overnight.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 2 AM to 6 PM EDT Wednesday for SCZ045.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for AMZ350-352-
354.
Gale Warning from 2 AM Wednesday to midnight EDT Wednesday
night for AMZ350-352-354.
Small Craft Advisory until 10 PM EDT this evening for AMZ374.
Gale Warning from 10 PM this evening to 4 AM EDT Thursday for
AMZ374.
Small Craft Advisory until midnight EDT Wednesday night for
AMZ330.
&&
NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...ECT
AVIATION...DPB/JRL
MARINE...DPB/JRLHazardous weather outlook, Mar 20, 3:52 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 352 PM EDT Tue Mar 20 2018 GAZ101-116>119-137>141-SCZ042>044-047>052-212000- Effingham-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham- Long-Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 352 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099-100-114-115-SCZ040-212000- Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale- 352 PM EDT Tue Mar 20 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-212000- Inland Berkeley- 352 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT WEDNESDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-212000- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 352 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 2 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-212000- Charleston Harbor- 352 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gales: Gale force winds are possible tonight. A Gale Warning could be required. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales: Gale force winds could persist into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-212000- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 352 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Mar 20, 4:44 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 6 E CANADYS 33.05N 80.51W
03/20/2018 COLLETON SC LAW ENFORCEMENT
TWO TREES REPORTED DOWN NEAR INTERSECTION OF SC61 AND
ARROWHEAD LANE. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1800280
JMCLocal storm report, Mar 20, 4:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 9 SSW BENNETTS POINT 32.43N 80.49W
03/20/2018 M0.75 INCH BEAUFORT SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RACOON
RIDGE ROAD ON SAINT HELENA ISLAND. THE HAIL LASTED ABOUT
5 MINUTES.
0321 PM MARINE HAIL 9 SSW BENNETTS POINT 32.43N 80.49W
03/20/2018 M0.75 INCH BEAUFORT SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RACOON
RIDGE ROAD ON SAINT HELENA ISLAND. THE HAIL LASTED ABOUT
5 MINUTES.
&&
EVENT NUMBER CHS1800281
EVENT NUMBER CHS1800282
BSHLocal storm report, Mar 20, 5:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 WNW FOREST BEACH 32.15N 80.75W
03/20/2018 M1.00 INCH BEAUFORT SC FIRE DEPT/RESCUE
&&
EVENT NUMBER CHS1800283
JMCLocal storm report, Mar 20, 5:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM MARINE TSTM WIND 39 SSE CENTENARY 32.50N 79.10W
03/20/2018 M40 MPH AMZ370 SC BUOY
BUOY 41004 MEASURED A 35 KNOT WIND GUST. THE PEAK WIND
GUST OF 39 KNOTS OCCURRED 10 MINUTES LATER.
&&
EVENT NUMBER CHS1800284
BSHSpecial weather statement, Mar 20, 5:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
524 PM EDT TUE MAR 20 2018
SCZ043-044-202200-
Inland Colleton-Dorchester-
524 PM EDT TUE MAR 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...
At 524 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cottageville, or 7 miles south of Givhans
Ferry State Park, moving east at 30 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Charleston, Summerville, Slands Bridge, Middleton Place,
Givhans Ferry State Park, Ridgeville, Cottageville and Givhans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3302 8015 3301 8018 3298 8015 3290 8012
3287 8016 3286 8040 3284 8046 3298 8052
3310 8025
TIME...MOT...LOC 2124Z 249DEG 26KT 3293 8040Local storm report, Mar 20, 5:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM MARINE TSTM WIND 39 SSE CENTENARY 32.50N 79.10W
03/20/2018 M49 MPH AMZ370 SC BUOY
BUOY 41004 MEASURED A 43 KNOT WIND GUST.
&&
EVENT NUMBER CHS1800285
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:18 AM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Mar 20, 2:50 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Mar 20, 3:41 AM EDT | Gale Watch | CHS | 12 hr | |
| Mar 20, 3:41 AM EDT | Small Craft Advisory | CHS | 31 hr | |
| Mar 20, 3:42 AM EDT | Lake Wind Advisory | CHS | Berkeley | 45 hr |
| Mar 20, 3:42 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 63 min |
| Mar 20, 3:44 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 31 min |
| Mar 20, 4:15 AM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Mar 20, 4:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Hampton, Jasper | 64 min |
| Mar 20, 5:11 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
| Mar 20, 5:15 AM EDT | Special Marine Warning | CHS | 60 min | |
| Mar 20, 5:21 AM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Mar 20, 6:18 AM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 20, 2:11 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 20, 2:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Mar 20, 2:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Mar 20, 2:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Mar 20, 2:48 PM EDT | Special Marine Warning | CHS | 87 min | |
| Mar 20, 2:48 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Mar 20, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 53 min |
| Mar 20, 3:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Mar 20, 3:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| Mar 20, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 57 min |
| Mar 20, 3:34 PM EDT | Special Marine Warning | CHS | 116 min | |
| Mar 20, 3:49 PM EDT | Gale Warning | CHS | 35 hr | |
| Mar 20, 3:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Mar 20, 4:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Mar 20, 4:14 PM EDT | Special Weather Statement | CHS | Georgetown | 31 min |
| Mar 20, 4:59 PM EDT | Special Marine Warning | CHS | 61 min | |
| Mar 20, 5:24 PM EDT | Special Weather Statement | CHS | Dorchester | 36 min |
| Mar 20, 6:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Mar 20, 7:16 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.